Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 6, 2021, 2:32 PM MST for Apache County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 2:32 PM MST (21:32 UTC)
- Expired
- Aug 6, 2021, 3:15 PM MST
- In force
- 43 min
- Issued by
- NWS Flagstaff, AZ
- Hail
- 0.25 in
- Wind
- 30
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 156 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS85 KFGZ 062132
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
332 PM MDT Fri Aug 6 2021
AZZ040-062215-
Northeast Plateaus and Mesas South of Hwy 264-
332 PM MDT Fri Aug 6 2021
...A strong thunderstorms in the area will impact portions of Apache
County through 415 PM MDT/315 PM MST/...
At 330 PM MDT/230 PM MST/, Doppler radar was tracking a couple
strong thunderstorm near Petrified Forest National Park, or 47 miles
west of Zuni Pueblo, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail and water on
roadways.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chambers and Petrified Forest National Park.
This includes the following highways...
Interstate 40 between mile markers 314 and 334.
Highway 191 between mile markers 374 and 375.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3497 10970 3513 10979 3529 10949 3507 10934
TIME...MOT...LOC 2130Z 237DEG 15KT 3511 10969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:12 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 10:12 AM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1012 AM MST Fri Aug 6 2021 .SYNOPSIS...Warm and mostly dry weather will continue through the weekend. Isolated showers and thunderstorms are possible each day, mainly along the high terrain south of I-40. Slightly cooler, more seasonable temperatures along with a gradual increase in shower and thunderstorm activity is expected for next week. && .UPDATE...Cumulus clouds are building over the White Mountains, where the greatest precip chances are this afternoon. Expect scattered storms over the White Mountains, with isolated storms elsewhere. Isolated storms may develop as far west as the Flagstaff area and the eastern half of Yavapai County. Gusty southwest winds are still expected this afternoon, especially over northwestern Arizona. Minor grid updates were made to precip chances and winds. The forecast message remains the same. && .PREV DISCUSSION /218 AM MST/...Shortwave over northern California/northern Nevada continues to move eastward into the Intermountain West today. As this happens the ridge in place over Arizona and much of the southwest begins to flatten. Pressure gradient begins to tighten over Arizona, with strong southwest winds developing this afternoon and evening as a result. With 700mb winds around 30-35 kts and sufficient mixing this afternoon, a few strong gusts will be likely this afternoon mainly over northwestern Arizona. While much of northern Arizona is expected to remain dry during the day today, south/southwest flow will allow for moisture over southern Arizona to surge northward this afternoon. Much of this mornings hi-res guidance suggests isolated showers and thunderstorms developing as as a result this afternoon and into the evening. Greatest chances will likely be over the high terrain along the Mogollon Rim and into eastern Arizona. Over the weekend, the shortwave trough moves into the Central Plains and heights begin to rise over Arizona with more zonal flow in place. Warm temperatures and mainly dry conditions are expected to remain through the weekend with high pressure remaining in control over the southwest. A few isolated showers and thunderstorms may be possible on Saturday, with moisture backing up against the Mogollon Rim. Thus, much of the activity is expected to be limited to the Rim and south for the afternoon. For the upcoming week, high pressure begins to setup over New Mexico/west Texas. Flow begins to shift more southerly, allowing for moisture over southern Arizona to surge northward once again. Chances for afternoon showers and thunderstorms begin to gradually increase through the upcoming week as a result. Slightly cooler, more seasonable temperatures are also expected for at least the first part of next week. && .AVIATION...For the 18Z package...Isolated -TSRA between 18Z and 04Z, mainly south and east of a KPRC-KFLG-KRQE line. Scattered -TSRA over the White Mountains. Brief MVFR conditions and strong, gusty winds will be possible in and around -TSRA. Otherwise, VFR conditions through 18z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Mainly dry and warm conditions are expected today and Saturday. Isolated showers and thunderstorms are expected mainly in the high terrain south of I-40 each afternoon. Strong and gusty southwest winds are expected this afternoon, becoming light from the west on Saturday. Sunday through Tuesday...Temperatures remain warm Sunday, then begin to cool slightly for the start of the week. Chances for afternoon showers and thunderstorms begin to increase Monday and Tuesday. Primarily light westerly winds are expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning until 6 PM MST this evening FOR AZZ006. && PUBLIC...AT/Humphreys AVIATION...AT FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 6, 11:54 AM MST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1154 AM MST Fri Aug 6 2021
AZZ013-016-061930-
Little Colorado River Valley in Navajo County-Eastern Mogollon Rim-
1154 AM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of Navajo County
through 1230 PM MST...
At 1152 AM MST, Doppler radar was tracking a strong thunderstorm near
Taylor, or 19 miles north of Show Low, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Shumway and Snowflake.
This includes the following highways...
State Route 277 between mile markers 328 and 336.
State Route 77 between mile markers 350 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 11037 3457 11012 3459 10994 3435 11005
TIME...MOT...LOC 1852Z 260DEG 10KT 3452 11006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Aug 6, 1:48 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
148 PM MST Fri Aug 6 2021
AZZ015-038-062115-
Western Mogollon Rim-Oak Creek and Sycamore Canyons-
148 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of Yavapai and Coconino
Counties through 215 PM MST...
At 147 PM MST, Doppler radar was tracking a strong thunderstorm over
Junipine Resort, or 10 miles north of Sedona, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Flagstaff, Munds Park, Junipine Resort, Garland's Oak Creek Lodge,
Kachina Village, Slide Rock State Park, Mountainaire, West Fork Of
Oak Creek, Cave Springs Campground, Pine Flat Campground, Upper Lake
Mary Boat Ramps, Manzanita Campground, Sterling Fish Hatchery, Lower
Lake Mary, Canyon Vista Campground and Upper Lake Mary.
This includes the following highways...
Interstate 17 between mile markers 323 and 337.
State Route 89A between mile markers 380 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3491 11182 3505 11190 3518 11157 3496 11146
TIME...MOT...LOC 2047Z 248DEG 19KT 3500 11174
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Aug 6, 2:25 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
225 PM MST Fri Aug 6 2021
AZZ013-062215-
Little Colorado River Valley in Navajo County-
225 PM MST Fri Aug 6 2021
...A strong thunderstorms in the area will impact portions of Navajo
County through 315 PM MST...
At 224 PM MST, Doppler radar was tracking a strong thunderstorm over
Holbrook, or 31 miles east of Winslow, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holbrook and Woodruff.
This includes the following highways...
Business Interstate 40 between mile markers 286 and 289.
Interstate 40 between mile markers 282 and 294.
State Route 377 between mile markers 21 and 33.
State Route 77 between mile markers 376 and 396.
Highway 180 between mile markers 308 and 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3466 11029 3489 11032 3500 11007 3476 11002
TIME...MOT...LOC 2124Z 244DEG 17KT 3488 11018
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DBSpecial weather statement, Aug 6, 2:32 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
332 PM MDT Fri Aug 6 2021
AZZ040-062215-
Northeast Plateaus and Mesas South of Hwy 264-
332 PM MDT Fri Aug 6 2021
...A strong thunderstorms in the area will impact portions of Apache
County through 415 PM MDT/315 PM MST/...
At 330 PM MDT/230 PM MST/, Doppler radar was tracking a couple
strong thunderstorm near Petrified Forest National Park, or 47 miles
west of Zuni Pueblo, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail and water on
roadways.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chambers and Petrified Forest National Park.
This includes the following highways...
Interstate 40 between mile markers 314 and 334.
Highway 191 between mile markers 374 and 375.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3497 10970 3513 10979 3529 10949 3507 10934
TIME...MOT...LOC 2130Z 237DEG 15KT 3511 10969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:54 AM MST | Special Weather Statement | FGZ | 36 min | |
| Aug 6, 12:26 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 30 min |
| Aug 6, 12:33 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Aug 6, 1:01 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 44 min |
| Aug 6, 1:18 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Aug 6, 1:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Aug 6, 2:25 PM MST | Special Weather Statement | FGZ | 50 min | |
| Aug 6, 2:39 PM MST | Special Weather Statement | FGZ | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.